Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Goodland, KS

March 28, 2014Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Mar 28, 2014, 1:54 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 29, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 1:54 PM MDT (19:54 UTC)
In effect from
Mar 29, 2014, 12:00 PM MDT
Expired
Mar 29, 2014, 7:14 PM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS83 KGLD 281954
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MDT FRI MAR 28 2014

COZ253-254-KSZ013-027-041-290400-
/O.UPG.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
/O.NEW.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
/O.NEW.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
154 PM MDT FRI MAR 28 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...
041...253 AND 254...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 013...027...041...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE
HUMIDITY IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE AND 
  FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT SATURDAY AND AS LOW AS
  8 PERCENT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-002-014-028-042-290400-
/O.NEW.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
/O.CON.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
YUMA-CHEYENNE KS-RAWLINS-THOMAS-LOGAN-WICHITA-
154 PM MDT FRI MAR 28 2014 /254 PM CDT FRI MAR 28 2014/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...014...028...042 AND 252...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...014...028...042 AND 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 
  002 RAWLINS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 
  028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT ON SATURDAY AND AS LOW
  AS 11 PERCENT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-004-015-016-029-NEZ079>081-290400-
/O.CON.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
154 PM MDT FRI MAR 28 2014 /254 PM CDT FRI MAR 28 2014/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...004...015...016...029...079...080 AND
081...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 015 
  SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM AND FIRE WEATHER ZONE 
  029 GOVE. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
247 
WWUS83 KGLD 290357
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
957 PM MDT FRI MAR 28 2014

COZ253-254-KSZ013-027-041-291200-
/O.CON.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
/O.CON.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
957 PM MDT FRI MAR 28 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 013...027...041...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 013...027...041...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE AND 
  FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-002-014-028-042-291200-
/O.CON.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
/O.CON.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
YUMA-CHEYENNE KS-RAWLINS-THOMAS-LOGAN-WICHITA-
957 PM MDT FRI MAR 28 2014 /1057 PM CDT FRI MAR 28 2014/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...014...028...042 AND 252...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...014...028...042 AND 252...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 
  002 RAWLINS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 
  028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-004-015-016-029-NEZ079>081-291200-
/O.CON.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
957 PM MDT FRI MAR 28 2014 /1057 PM CDT FRI MAR 28 2014/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...004...015...016...029...079...080 AND
081...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 015 
  SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM AND FIRE WEATHER ZONE 
  029 GOVE. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
130 
WWUS83 KGLD 290930
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
330 AM MDT SAT MAR 29 2014

KSZ003-015-029-NEZ079>081-291800-
/O.UPG.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
/O.EXA.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
/O.EXA.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
DECATUR-SHERIDAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
330 AM MDT SAT MAR 29 2014 /430 AM CDT SAT MAR 29 2014/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...015...029...079...080 AND 081...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
003...015...029...079...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 029 GOVE. 
  IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-002-014-028-042-291800-
/O.UPG.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
/O.EXA.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
/O.CON.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
YUMA-CHEYENNE KS-RAWLINS-THOMAS-LOGAN-WICHITA-
330 AM MDT SAT MAR 29 2014 /430 AM CDT SAT MAR 29 2014/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 001...002...014...028...042 AND 252...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...014...028...042 AND 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 
  002 RAWLINS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 
  028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ004-016-291800-
/O.UPG.KGLD.FW.A.0007.140329T1800Z-140330T0200Z/
/O.EXA.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
NORTON-GRAHAM-
430 AM CDT SAT MAR 29 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 004 AND 016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE 70S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ253-254-KSZ013-027-041-291800-
/O.CON.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
/O.CON.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
330 AM MDT SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
013...027...041...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 013...027...041...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE AND 
  FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
487 
WWUS83 KGLD 291748
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1148 AM MDT SAT MAR 29 2014

COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-300200-
/O.CON.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
/O.CON.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
1148 AM MDT SAT MAR 29 2014 /1248 PM CDT SAT MAR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
001...002...003...013...014...015...027...028...029...041...042...
079...080...081...252...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...003...013...014...015...027...028...
029...041...042...079...080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 
  014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER 
  ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER 
  ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER 
  ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ004-016-300200-
/O.CON.KGLD.FW.W.0009.140329T1800Z-140330T0200Z/
NORTON-GRAHAM-
1248 PM CDT SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND 016...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
633 
WWUS83 KGLD 300114
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT SAT MAR 29 2014

COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-301200-
/O.CAN.KGLD.FW.W.0009.000000T0000Z-140330T0200Z/
/O.CON.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
714 PM MDT SAT MAR 29 2014 /814 PM CDT SAT MAR 29 2014/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...013...014...015...027...
028...029...041...042...079...080...081...252...253 AND 254...
...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES
001...002...003...013...014...015...027...028...029...041...
042...079...080...081...252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 
  014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER 
  ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER 
  ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER 
  ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ004-016-300215-
/O.CAN.KGLD.FW.W.0009.000000T0000Z-140330T0200Z/
NORTON-GRAHAM-
814 PM CDT SAT MAR 29 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 004 AND 016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY VALUES ARE
INCREASING AS TEMPERATURES DECREASE THIS EVENING.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:10 PM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 28, 12:10 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT FRI MAR 28 2014

.UPDATE...
ISSUED AT 1206 PM MDT FRI MAR 28 2014

UPDATED GRIDS AND ZONES TO INSERT A SLIGHT CHANCE OF LIGHT SHOWERS
AND ISOLATED THUNDER. SATELLITE SHOWING DEVELOPMENT IN EASTERN
COLORADO WITH INSTABILITY PARAMETERS SUPPORTING SOME ISOLATED
THUNDER.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 313 AM MDT FRI MAR 28 2014

LIGHT PRECIPITATION MOVING ACROSS THE NORTHERN HALF OF THE
FORECAST AREA THIS MORNING IS MAINLY LIGHT SNOW...ALTHOUGH KIML
BRIEFLY REPORTED FREEZING RAIN. BASED ON RADAR TRENDS AND LATEST
RUNS OF THE HRRR...WILL KEEP A MENTION OF PRECIP THROUGH THE
MORNING HOURS. DO NOT BELIEVE FREEZING RAIN THREAT WILL BE ENOUGH
TO WARRANT AN ADVISORY. THERE WILL BE ANOTHER WEAK SHORTWAVE
MOVING THROUGH IN THE NORTHWEST FLOW ALOFT THIS AFTERNOON. WHILE
THERE IS SOME WEAK INSTABILITY FORECAST...LESS THAN 200 J/KG...AND
CONVECTIVE TEMPERATURES WILL BE REACHED...SURFACE DEW POINTS IN
THE TEENS WILL LIKELY RULE OUT CONVECTION. SHORTWAVE RIDGE BUILDS
IN FROM THE WEST TONIGHT ENDING PRECIPITATION CHANCES. HIGHS TODAY
WILL BE SLIGHTLY ABOVE NORMAL.

UPPER RIDGING ON SATURDAY WILL LEAD TO WARM AND DRY CONDITIONS.
MIXING HEIGHTS UP TO 650MB FORECAST BY THE NAM WILL MIX DOWN GUSTY
SOUTHWEST WINDS AND VERY LOW DEW POINTS. HAVE ISSUED A FIRE
WEATHER WATCH AS A RESULT. SIMILAR CONDITIONS ARE EXPECTED ON
SUNDAY WITH PERHAPS EVEN STRONGER WINDS AS SPEED MAX COMES AROUND
THE BASE OF A TROUGH IN WESTERN COLORADO WHICH COULD MIX TO THE
SURFACE. ANOTHER FIRE WEATHER HIGHLIGHT WILL LIKELY BE REQUIRED.
IN ADDITION...THE STRONGER SOUTHWESTERLY WINDS COULD TAP INTO A
BLOWING DUST SOURCE REGION THAT HAS BEEN DOCUMENTED IN LINCOLN AND
KIOWA COUNTIES OF NORTHEAST COLORADO...SO HAVE ADDED AREAS OF
BLOWING DUST FOR SUNDAY AFTERNOON. TEMPERATURES ON SATURDAY WILL
BE ABOVE NORMAL AND TEMPERATURES ON SUNDAY WILL BE MUCH ABOVE
NORMAL.

UPPER SHORTWAVE KICKS OUT ACROSS THE CENTRAL ROCKIES AND ADJACENT
PLAINS. IT CURRENTLY LOOKS LIKE MOST OF THE LOCAL FORECAST AREA
WILL BE DRY SLOTTED...BUT COULD SEE SOME LIGHT WRAPAROUND
PRECIPITATION IN SOUTHWEST NEBRASKA OR YUMA COUNTY COLORADO. COLD
FRONT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS WITH GUSTY
NORTHWEST WINDS AND COOLER TEMPERATURES.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 313 AM MDT FRI MAR 28 2014

MONDAY THROUGH MONDAY NIGHT...A SHORTWAVE TROUGH WILL MOVE EAST OF THE
CWA MONDAY MORNING WITH A SHORTWAVE RIDGE MOVING THROUGH MONDAY
AFTERNOON INTO TUESDAY. AT THE SURFACE...A SURFACE LOW WILL BE
PULLING AWAY FROM THE CWA WITH A SURFACE HIGH NUDGING IN CREATING A
FAIRLY TIGHT PRESSURE GRADIENT. A STRONG MID LEVEL JET AND MIXING
LAYER HEIGHTS TAPPING INTO A 40 KT JET COULD BRING SURFACE WINDS
NEAR WIND ADVISORY CRITERIA. BUMPED UP GUSTS ON MONDAY AFTERNOON TO
SLIGHTLY UNDER CRITERIA...BUT THIS WILL NEED TO BE MONITORED IN THE
SHORT TERM TO DETERMINE IF ANY HIGHLIGHTS WILL BE NEEDED. WINDS
SHOULD BEGIN TO DIMINISH AFTER SUNDOWN ON MONDAY. MONDAY THROUGH
MONDAY NIGHT SHOULD REMAIN DRY WITH THE RIDGE MOVING OVER THE CWA.

TUESDAY THROUGH WEDNESDAY...AN UPPER LOW OVER CALIFORNIA WILL MOVE EASTWARD
INTO THE CENTRAL ROCKIES WHILE A SURFACE LOW IN EASTERN COLORADO
PUSHES SOUTHEAST. MODELS ARE IN A LITTLE BETTER AGREEMENT WITH THE
POSITION AND STRENGTH OF THE UPPER LOW/TROUGH. THE GFS HAS SHIFTED
THE SURFACE LOW TO THE SOUTH SIGNIFICANTLY SINCE THE PAST COUPLE
NIGHTS...SO THE DRY LINE IS MUCH FURTHER SOUTH AND THE CWA NOW LIES
TO THE NORTH OF THE SURFACE LOW. FORCING STILL LOOKS GREAT OVER THE
CWA TUESDAY NIGHT INTO WEDNESDAY...SO RAIN IS POSSIBLE TUESDAY NIGHT
TRANSITIONING TO A RAIN SNOW MIX EARLY WEDNESDAY MORNING. THE
CHANCE FOR RAIN WILL CONTINUE ON WEDNESDAY...BUT MAINLY NORTH OF
I-70 AS THIS IS WHERE THE FORCING WILL BE THE BEST.

WEDNESDAY NIGHT THROUGH THURSDAY...AS THE UPPER LOW DEEPENS OVER THE
MIDWEST...VORTICITY WILL CIRCULATE AROUND AND CONTINUE THE CHANCE
FOR RAIN OVER THE SOUTHWESTERN THIRD OF THE CWA. RAIN COULD BECOME A
RAIN SNOW MIX OVERNIGHT AS TEMPERATURES COOL ONCE AGAIN. AS THE
UPPER LOW BEGINS TO PULL AWAY TO THE EAST...CHANCES FOR
PRECIPITATION DIMINISH LEAVING THURSDAY DRY.

TEMPERATURES THROUGHOUT THE EXTENDED WILL HOVER AROUND NORMAL WITH
HIGHS IN THE UPPER 40S TO UPPER 50S. EVEN WITH CHANCES OF
PRECIPITATION IN THE FORECAST...THE OVERALL MOISTURE EXPECTED
THROUGHOUT THE EXTENDED IS STILL ON THE LOW END.

ALW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1206 PM MDT FRI MAR 28 2014

VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS AT KGLD AS HIGH
PRESSURE BUILDS INTO THE AREA.  THE GFS/NAM BOTH INDICATE ENOUGH
INSTABILITY THIS AFTERNOON TO SUPPORT SOME LIGHT SHOWERS. THERE IS
ENOUGH CAPE IN THE KMCK AREA TO SUPPORT THUNDER WITH ANY SHOWER.
KGLD HAS LESS CAPE SO NO MENTION OF THUNDER FOR KGLD. CLEARING WILL
OCCUR LATER THIS EVENING AND OVERNIGHT AS HIGH PRESSURE BUILDS
INTO THE PLAINS. WIND WILL BECOME LIGHT AND VARIABLE. THE MCK
FORECAST SOUNDING SUGGESTS SOME STRATUS AND LIGHT FOG POSSIBLE FOR
A FEW HOURS SATURDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR KSZ001>004-013>016-027>029-041-042.

CO...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR COZ252>254.

NE...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NEZ079>081.

&&

UPDATE...FS
SHORT TERM...024
LONG TERM...ALW
AVIATION...FS
Hazardous weather outlook, Mar 28, 3:38 AM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
338 AM MDT FRI MAR 28 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
338 AM MDT FRI MAR 28 2014 /438 AM CDT FRI MAR 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A MIX OF LIGHT SNOW AND LIGHT FREEZING RAIN IS POSSIBLE THIS
MORNING AS A DISTURBANCE MOVES THROUGH THE REGION. ANY ACCUMULATION
OF ICE AND SNOW WILL BE VERY LIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AND SUNDAY...LOW RELATIVE HUMIDITIES AND GUSTY WINDS
MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE
AREA.

AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ARE POSSIBLE
SUNDAY AFTERNOON.

ANOTHER COUPLE DAYS OF STRONG WINDS ARE POSSIBLE FOR MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:34 AM MDTFire Weather WatchGLDDundy, Hitchcock, Red Willow25 hr
Mar 28, 1:54 PM MDTFire Weather WatchGLDDundy, Hitchcock, Red Willow37 hr

Nearby

Red Flag Warnings in Kansas, 2014Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.